Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 34, NWS Quad Cities, IA

September 8, 2016Clinton County, Scott County, Iowa

NWS Quad Cities, IA issued this river flood warning at Sep 8, 2016, 6:33 AM CDT for Clinton County, Scott County, Iowa. It took effect at Sep 8, 2016, 9:34 AM CDT. It was in force for 65 hr.

The area

The outline as issued.

The facts

Issued
Sep 8, 2016, 6:33 AM CDT (11:33 UTC)
In effect from
Sep 8, 2016, 9:34 AM CDT
Expired
Sep 11, 2016, 3:00 AM CDT
In force
65 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Clinton County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 27 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wapsipinicon River near DeWitt (DEWI4). The gauge peaked at 12.34 ft at Sep 9, 2016, 5:00 AM CDT.

actionminormoderatemajor8101209/0809/0909/1009/1109/12
Action stage
10 ft
Minor stage
11 ft
Moderate stage
11.5 ft
Major stage
12.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

495 
WGUS43 KDVN 081133
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
633 AM CDT THU SEP 8 2016

.Heavy rain over the past day has led to rapid local runoff and a sharp
rise on the Wapsipinicon River near DeWitt.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-082333-
/O.NEW.KDVN.FL.W.0034.160909T0142Z-160911T0800Z/
/DEWI4.1.ER.160909T0142Z.160909T0600Z.160909T2000Z.NO/
633 AM CDT THU SEP 8 2016

...Flood Warning in effect until Friday...

The National Weather Service in Quad Cities has issued a
* Flood Warning for
  The Wapsipinicon River near De Witt 4S.
* Until Friday.
* At 5:30 AM Thursday the stage was 9.8 feet...and rising.
* Flood stage is 11 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage this evening...and continue 
  rising to 11.3 feet Friday morning. Fall below flood stage Friday.
* Impact...At  11.0 feet...Flood Stage. Water affects County Road E63
  north of the river near Toronto and affects the lowest roads in 
  Buena Vista.

&&

LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
      4177 9033 4184 9071             

$$

RP Kinney
10 follow-up statements
306 
WGUS83 KDVN 081242
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 AM CDT THU SEP 8 2016

.Heavy rain over the past day has led to rapid local runoff and a sharp
rise on the Wapsipinicon River near DeWitt.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-090442-
/O.EXT.KDVN.FL.W.0034.160908T1753Z-160911T0800Z/
/DEWI4.1.ER.160908T1753Z.160909T0600Z.160909T2000Z.NO/
742 AM CDT THU SEP 8 2016

...Flood Warning now in effect until Friday...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until Friday.
* At 7:30 AM Thursday the stage was 10.5 feet...and rising.
* Flood stage is 11 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage today...and continue rising to 
  11.3 feet. Fall below flood stage Friday.
* Impact...At  11.0 feet...Flood Stage. Water affects County Road E63
  north of the river near Toronto and affects the lowest roads in 
  Buena Vista.

&&

LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
      4177 9033 4184 9071             

$$

RP Kinney
983 
WGUS83 KDVN 081413
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
913 AM CDT THU SEP 8 2016

.Heavy rain over the past day has led to rapid local runoff and a sharp
rise on the Wapsipinicon River near DeWitt.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-090613-
/O.EXT.KDVN.FL.W.0034.160908T1451Z-160911T1500Z/
/DEWI4.1.ER.160908T1451Z.160908T1800Z.160910T0300Z.NO/
913 AM CDT THU SEP 8 2016

...Flood Warning now in effect until Friday evening...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until Friday evening.
* At  8:30 AM Thursday the stage was 10.9 feet...and rising.
* Flood stage is  11 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage this morning...and continue 
  rising to 11.3 feet today. Fall below flood stage Friday evening.
* Impact...At  11.0 feet...Flood Stage. Water affects County Road E63
  north of the river near Toronto and affects the lowest roads in 
  Buena Vista.

&&

LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
      4177 9033 4184 9071             

$$
243 
WGUS43 KDVN 081441
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 AM CDT THU SEP 8 2016

...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Iowa...

  Wapsipinicon River near De Witt 4S affecting Clinton and Scott 
  Counties

.Heavy rain over the past day has led to rapid local runoff and a sharp
rise on the Wapsipinicon River near DeWitt.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-090241-
/O.EXT.KDVN.FL.W.0034.160908T1434Z-160911T2217Z/
/DEWI4.2.ER.160908T1352Z.160909T0600Z.160910T1017Z.NO/
941 AM CDT THU SEP 8 2016

...Forecast flooding increased from Minor to Moderate severity...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until Saturday morning.
* At  9:30 AM Thursday the stage was 11.2 feet...and rising quickly.
* Flood stage is  11 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...Rise to 12.1 feet Friday morning. Fall below flood stage
  Saturday morning.
* Impact...At  12.0 feet...Overbank flooding occurs. Water affects 
  residences along the river between Wheatland and Calamus. Water 
  affects businesses along the river near Calamus.

&&

LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
      4177 9033 4184 9071             

$$

12
836 
WGUS83 KDVN 090209
FLSDVN
rv

FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 PM CDT THU SEP 8 2016

.FLooding due to recent heavy rainfall continues along the Wapsipinicon
River near Dewitt.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-091809-
/O.CON.KDVN.FL.W.0034.000000T0000Z-160911T2217Z/
/DEWI4.2.ER.160908T1352Z.160909T1200Z.160910T1017Z.NO/
909 PM CDT THU SEP 8 2016

...Flood Warning remains in effect until Saturday morning...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until Saturday morning.
* At 7:30 PM Thursday the stage was 12.1 feet...and rising.
* Flood stage is 11 feet.
* Moderate flooding is occurring.
* Forecast...Remain near 12.1 feet through Friday morning, then
  fall below flood stage Saturday morning.
* Impact...At 12.0 feet...Overbank flooding occurs. Water affects 
  residences along the river between Wheatland and Calamus. Water 
  affects businesses along the river near Calamus.

&&

LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
      4177 9033 4184 9071             

$$
674 
WGUS83 KDVN 090432
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1132 PM CDT THU SEP 8 2016

.Here is updated river flood information for the Wapsipinicon River. 

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-092032-
/O.CON.KDVN.FL.W.0034.000000T0000Z-160911T2217Z/
/DEWI4.2.ER.160908T1352Z.160909T0600Z.160910T1017Z.NR/
1132 PM CDT THU SEP 8 2016

...Flood Warning remains in effect until Saturday morning...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until Saturday morning.
* At 10:30 PM Thursday the stage was 12.2 feet...and rising.
* Flood stage is  11 feet.
* Moderate flooding is occurring.
* Recent activity..The river continues to rise slowly as of 10 PM Thursday evening. 
  It is approaching crest. 
* Forecast...Rise to 12.3 feet Friday morning. Fall below flood stage
  Saturday morning.
* Impact...At  12.0 feet...Overbank flooding occurs. Water affects 
  residences along the river between Wheatland and Calamus. Water 
  affects businesses along the river near Calamus.

&&

LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
      4177 9033 4184 9071             

$$
966 
WGUS83 KDVN 091442
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 AM CDT FRI SEP 9 2016

.Here is updated river flood information for the Wapsipinicon River. 

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-100642-
/O.EXT.KDVN.FL.W.0034.000000T0000Z-160912T0000Z/
/DEWI4.2.ER.160908T1352Z.160909T1000Z.160910T1200Z.NR/
942 AM CDT FRI SEP 9 2016

...Flood Warning now in effect until Saturday morning...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until Saturday morning.
* At  9:30 AM Friday the stage was 12.3 feet...and falling.
* Flood stage is  11 feet.
* Moderate flooding is occurring.
* Recent activity...The river has appeared to have crested just 
  below major flood stage early this morning and is starting to
  fall.
* Forecast...Continue to fall...falling below flood stage Saturday
  morning.
* Impact...At  12.0 feet...Overbank flooding occurs. Water affects 
  residences along the river between Wheatland and Calamus. Water 
  affects businesses along the river near Calamus.

&&

LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
      4177 9033 4184 9071             

$$

12
368 
WGUS83 KDVN 100125
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 PM CDT FRI SEP 9 2016

.Updated information on flooding along the Wapsipinicon River
near Dewitt

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-101725-
/O.EXT.KDVN.FL.W.0034.000000T0000Z-160912T0640Z/
/DEWI4.2.ER.160908T1352Z.160909T1000Z.160910T1840Z.NR/
825 PM CDT FRI SEP 9 2016

...Flood Warning now in effect until Saturday...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until Saturday.
* At 7:30 PM Friday the stage was 12.3 feet...and steady.
* Flood stage is 11 feet.
* Moderate flooding is occurring.
* Forecast...Fall below flood stage Saturday afternoon.
* Impact...At 12.0 feet...Overbank flooding occurs. Water affects 
  residences along the river between Wheatland and Calamus. Water 
  affects businesses along the river near Calamus.

&&

LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
      4177 9033 4184 9071             

$$
176 
WGUS83 KDVN 101034
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 AM CDT SAT SEP 10 2016

.The Wapsipinicon River near De Witt has crested and has begun to quickly
recede. It is expected to fall below flood stage later today.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-110234-
/O.CON.KDVN.FL.W.0034.000000T0000Z-160912T0640Z/
/DEWI4.2.ER.160908T1352Z.160909T1000Z.160910T1840Z.NR/
534 AM CDT SAT SEP 10 2016

...Flood Warning remains in effect until later today...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until later today.
* At  4:30 AM Saturday the stage was 12.0 feet, and falling.
* Flood stage is  11 feet.
* Moderate flooding is occurring.
* Recent activity...the river crested over the last 24 hours and has
  begun to quickly fall overnight.
* Forecast...Fall below flood stage today.
* Impact...At  12.0 feet...Overbank flooding occurs. Water affects 
  residences along the river between Wheatland and Calamus. Water 
  affects businesses along the river near Calamus.

&&

LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
      4177 9033 4184 9071             

$$

Brooks
825 
WGUS83 KDVN 101515
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1015 AM CDT SAT SEP 10 2016


River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-110715-
/O.CON.KDVN.FL.W.0034.000000T0000Z-160912T0640Z/
/DEWI4.2.ER.160908T1352Z.160909T1000Z.160910T1840Z.NR/
1015 AM CDT SAT SEP 10 2016

...Flood Warning remains in effect until today...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until today.
* At  9:30 AM Saturday the stage was 11.4 feet...and falling.
* Flood stage is  11 feet.
* Minor flooding is occurring.
* Recent activity...The river is falling rapidly.
* Forecast...Fall below flood stage today.
* Impact...At  11.5 feet...Moderate Flood Stage. Water affects homes 
  along old U.S. Highway 61. The river is bank full in most areas.

&&

LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
      4177 9033 4184 9071             

$$
284 
WGUS83 KDVN 102034
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
334 PM CDT SAT SEP 10 2016


River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC045-163-102104-
/O.CAN.KDVN.FL.W.0034.000000T0000Z-160912T0640Z/
/DEWI4.2.ER.160908T1352Z.160909T1000Z.160910T1718Z.NR/
334 PM CDT SAT SEP 10 2016

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Wapsipinicon River near De Witt 4S.
* At  3:30 PM Saturday the stage was 10.6 feet...and falling.
* Flood stage is  11 feet.
* Fell below flood stage at 12:18 PM Saturday.
* No flooding is occurring...and no flooding is forecast.
* Recent activity...The river continues to fall rapidly.
* Forecast...Fall to 9.1 feet Sunday morning.
* Impact...At  10.0 feet...Water affects a few residences along the 
  river.

&&

LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
      4177 9033 4184 9071             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Sep 8, 4:36 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 8, 4:36 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
436 AM CDT THU SEP 8 2016

.SYNOPSIS...
Issued at 358 AM CDT Thu Sep 8 2016

Scattered showers and isolated thunderstorms continue to affect
areas along and southeast of a Freeport, IL to Washington, IA
line. The primary concerns through the early morning hours are
localized areas of torrential rain (1-2"/hr) resulting in either
ponding on roadways or minor flash flooding. Motorists should use
caution and allow extra time if traveling this morning.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 415 AM CDT Thu Sep 8 2016

Today and Tonight...Residual moderate to heavy showers and
isolated storms will diminish by 7 or 8 AM. A weak sfc cold front
then exits to the east by the late morning, taking rain chances
with it. Temps are forecast between 80-85 F, and humidity will
slowly fall through the afternoon. Chances for showers and storms
return overnight in elevated warm air advection, but not anticipating
widespread rain. Uttech

.LONG TERM...(Friday through Wednesday)
ISSUED AT 358 AM CDT Thu Sep 8 2016

Friday...General model trend has been to reduce the degree of
interaction between approaching shortwave trough from the NW and
vestiges of what was tropical system Newton (now over Arizona/New
Mexico).

There remains a strong signal for elevated mid to upper-level
moisture, in association with the remnant tropical disturbance, to
cross through the Midwest. However, models are now a little further
south with the 700-500mb zone of high saturation Thursday night
through midday Friday. Even though this feature may mostly miss the
DVN CWA, but could still clip the SE corner, moisture is expected to
pool ahead of a cold front Friday evening and night. During this
time, PWATs are forecast to surge back to ~1.75 inches - near the
97th percentile for this time of year off the NAEFS climatology.

Thunderstorm Risks: Some of the storms Friday afternoon into
Friday night could become severe. Deep layer shear increases to
over 40 kts and MLCAPE reaches ~1000-2000 J/kg. The other threat
is localized flash flooding from thunderstorms producing heavy
rainfall rates over 1"/hr.

Confidence and Timing: Moderate to high on occurrence of scattered
storms. At this time, areas south of I-80 and along/west of the
Mississippi River stand the greatest chance to receive strong or
severe storms and localized flash flooding. There will likely be
some adjustments to the forecast today into Friday morning.

Saturday and Sunday...Dry and cooler behind compact shortwave
trough. Highs in the 70s and lows in the 50s.

Monday and Tuesday...A bit warmer and more humid on Monday. Then
another cold front brings chances for showers and storms, mainly
Monday night and Tuesday.

Wednesday...High pressure settles into the Midwest. Temps cool off
into the upper 60s/lower 70s. Chances for rain are very low and may
be removed in later forecast updates. Uttech

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
ISSUED AT 1140 PM CDT Wed Sep 7 2016

Scattered showers and thunderstorms, along with periodic IFR
conditions due to low clouds and fog will continue to impact the
terminals until an upper level system and surface cold front move
out of the region Thursday morning. The very moist atmospheric
conditions will lead to very heavy downpours and potential for
rapid onset of fog and low ceilings outside the rain overnight.
The forecasts have the showers and thunderstorms waning from NW to
SE followed by an onset of IFR to possible VLIFR due to both fog
and low ceilings toward sunrise. Conditions should improve to VFR
by mid to late morning and remain VFR through the rest of
Thursday.

&&

.HYDROLOGY...
Issued at 415 AM CDT Thu Sep 8 2016

Rises are likely on many area rivers into next week. Routed water
from the north, as well as local runoff, are forecast to produce
steady rises on the Mississippi River as well.

Additional scattered thunderstorms could bring heavy rain to
portions of the forecast area Friday and Friday night as moisture
pools ahead of a cold front. With fairly saturated soils, much of
this rain may become runoff.

&&

.DVN Watches/Warnings/Advisories...
IA...Flash Flood Watch until 7 AM CDT this morning for Clinton-Des
     Moines-Henry IA-Jefferson-Lee-Louisa-Muscatine-Scott-Van
     Buren-Washington.

IL...Flash Flood Watch until 7 AM CDT this morning for Bureau-Hancock-
     Henderson-Henry IL-McDonough-Mercer-Putnam-Rock Island-
     Warren-Whiteside.

MO...Flash Flood Watch until 7 AM CDT this morning for Clark-Scotland.

&&

SYNOPSIS...Uttech
SHORT TERM...Uttech
LONG TERM...Uttech
AVIATION...Sheets
HYDROLOGY...Uttech
Hazardous weather outlook, Sep 8, 4:27 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 AM CDT THU SEP 8 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-090930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
427 AM CDT THU SEP 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE EARLY THIS MORNING ACROSS SOUTHEAST
IOWA...INTO FAR NORTHEAST MISSOURI AND NORTHWEST ILLINOIS.
LOCALIZED FLASH FLOODING IS STILL POSSIBLE IN AREAS IMPACTED BY
MULTIPLE ROUNDS OF STORMS...AND A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR AREAS MAINLY SOUTH OF INTERSTATE 80 THROUGH 7 AM CDT.

LOCALIZED DENSE FOG WILL BE POSSIBLE THIS MORNING OVER PARS OF
EASTERN IOWA WHERE THE RAIN HAS ENDED AND PARTIAL CLEARING HAS
OCCURRED.

TONIGHT...SCATTERED THUNDERSTORMS ARE POSSIBLE...ESPECIALLY ALONG
THE HIGHWAY 20 CORRIDOR...AND SOUTH OF A FAIRFIELD IOWA TO
GALESBURG ILLINOIS LINE. NO SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AND FRIDAY NIGHT...ADDITIONAL ROUNDS OF THUNDERSTORMS ARE
LIKELY. THE GREATEST THREATS ARE VERY HEAVY RAINFALL RATES AND
LOCALIZED FLASH FLOODING...AS WELL AS A FEW SEVERE STORMS. AT THIS
TIME...AREAS SOUTH OF INTERSTATE 80 AND WEST OF THE MISSISSIPPI
RIVER ARE FAVORED FOR THE HIGHEST THREAT OF SEVERE
WEATHER...INCLUDING FLASH FLOODING.

DUE TO RECENT HEAVY RAINFALL...SOME AREA RIVERS MAY EXPERIENCE
RAPID RISES AND A RENEWED THREAT FOR FLOODING INTO THE WEEKEND.

MONDAY NIGHT INTO TUESDAY...THERE IS A CHANCE FOR THUNDERSTORMS
ALONG AND AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING...FOR REPORTS
OF ISOLATED FLASH FLOODING AND HEAVY RAINFALL.

RP KINNEY

In the hours before

Special weather statement, Sep 8, 2:20 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
220 AM CDT THU SEP 8 2016

ILC015-161-195-IAC031-045-097-103-105-113-163-080815-
ROCK
ISLAND-CARROLL-WHITESIDE-CLINTON-JONES-JOHNSON-LINN-JACKSON-CEDAR-
SCOTT-
220 AM CDT THU SEP 8 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ROCK
ISLAND...SOUTHEASTERN CARROLL...WHITESIDE...CLINTON...SOUTHERN
JONES...NORTHERN JOHNSON...SOUTHEASTERN LINN...SOUTHERN JACKSON...
CEDAR AND SCOTT COUNTIES UNTIL 315 AM CDT...

AT 219 AM CDT...STRONG THUNDERSTORMS WERE CLUSTERED FROM
IOWA CITY...TO CLINTON AND STERLING...MOVING EAST AT 45 MPH.

EXTREME RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED
OVER MOST OF THE AREA.  ADDITIONALLY...WINDS IN EXCESS OF 40 MPH ARE
POSSIBLE. EXPECT PONDING WATER ON STREETS AND ROADS...AND LOW
VISIBILITY IN HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
IOWA CITY...CLINTON...STERLING...ROCK FALLS...MAQUOKETA...MORRISON...
TIPTON...WEST BRANCH...MECHANICSVILLE...STANWOOD...CORALVILLE...
NORTH LIBERTY...ELDRIDGE...DEWITT...MOUNT VERNON...CAMANCHE...
FULTON...SAVANNA...LISBON AND PROPHETSTOWN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 231 AND 284.
 INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 11.
 INTERSTATE 88 BETWEEN MILE MARKERS 11 AND 44.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4162 9181 4186 9177 4186 9152 4210 9152
      4207 8968 4193 8969 4193 8963 4161 8963
TIME...MOT...LOC 0719Z 267DEG 41KT 4182 9136

RP KINNEY
Local storm report, Sep 8, 2:22 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
222 AM CDT THU SEP 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
09/08/2016  M2.75 INCH       LINN               IA   TRAINED SPOTTER

            24 HOUR TOTAL...0.90 INCHES FELL IN PAST 30 MINUTES

&&

UTTECH
Special weather statement, Sep 8, 3:21 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 AM CDT THU SEP 8 2016

IAZ066>068-076>078-087>089-098-099-ILZ007-009-015>018-024>026-034-
035-MOZ009-010-080930-
CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-CARROLL-WHITESIDE-ROCK ISLAND-
HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-
SCOTLAND-CLARK-
INCLUDING THE CITIES OF...CLINTON...MUSCATINE...DAVENPORT...
BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...
MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...GENESEO...
PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...
MACOMB...MEMPHIS...KAHOKA
321 AM CDT THU SEP 8 2016

...LOCALLY HEAVY RAIN CONTINUES THROUGH THE EARLY MORNING...

WIDESPREAD THUNDERSTORMS WILL CONTINUE TO DEVELOP AND PUSH EAST
ACROSS THE AREA THROUGH DAYBREAK...AFFECTING LOCATIONS MAINLY
SOUTHEAST OF A LINE FROM SIGOURNEY...TO THE QUAD CITIES...AND
MOUNT CARROLL. EXTREME RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
CAN BE EXPECTED WITH THE MOST INTENSE STORMS. EXPECT PONDING WATER
ON STREETS AND ROADS...AND LOW VISIBILITY IN HEAVY RAIN. FLASH
FLOOD WARNINGS MAY BE NEEDED FOR SMALL AREAS IMPACTED BY MULTIPLE
ROUNDS OF STORMS. URBAN AREAS WILL BE PARTICULARLY SUSCEPTIBLE TO
FLASH FLOODING.

ADDITIONALLY...ISOLATED WIND GUSTS IN EXCESS OF 40 MPH ARE
POSSIBLE.

RP KINNEY
Local storm report, Sep 8, 3:31 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 AM CDT THU SEP 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      CEDAR RAPIDS            41.97N 91.67W
09/08/2016                   LINN               IA   LAW ENFORCEMENT

            VEHICLE FLOODED AND DRIVER HAD TO ABANDON IT. ELLIS
            BOULEVARD BARRICADED AT 4 LOCATIONS DUE TO HIGH WATER.
            TIME ESTIMATED.

&&

RP KINNEY
Special weather statement, Sep 8, 4:45 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT THU SEP 8 2016

IAZ078-087>089-098-099-ILZ009-015>018-024>026-034-035-MOZ009-010-
081100-
LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA...FORT MADISON...STERLING...MOLINE...
ROCK ISLAND...GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
445 AM CDT THU SEP 8 2016

...LOCALLY HEAVY RAIN CONTINUES THROUGH THE EARLY MORNING...

WIDESPREAD THUNDERSTORMS WILL CONTINUE TO DEVELOP AND PUSH EAST
ACROSS THE AREA THROUGH DAYBREAK...AFFECTING LOCATIONS MAINLY
SOUTHEAST OF A LINE FROM FAIRFIELD IOWA...TO MOLINE AND STERLING
ILLINOIS. RAINFALL RATES AROUND 1 INCH PER HOUR CAN BE EXPECTED
WITH THE MOST INTENSE STORMS. EXPECT PONDING WATER ON STREETS AND
ROADS...AND LOW VISIBILITY IN HEAVY RAIN. THERE IS STILL SOME
THREAT FOR ISOLATED FLASH FLOODING FOR SMALL AREAS IMPACTED BY
MULTIPLE ROUNDS OF STORMS. URBAN AREAS WILL BE PARTICULARLY
SUSCEPTIBLE TO FLOODING.

ADDITIONALLY...ISOLATED WIND GUSTS IN EXCESS OF 30 MPH ARE
POSSIBLE.

RP KINNEY
Local storm report, Sep 8, 6:00 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 AM CDT THU SEP 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      N BURLINGTON            40.81N 91.12W
09/07/2016                   DES MOINES         IA   EMERGENCY MNGR

            REPORT OF A ROCKSLIDE ON BLUFF ROAD MAKING IT
            IMPASSABLE...TIME AND EXACT LOCATION ARE ESTIMATED.

&&

UTTECH

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:15 PM CDTSpecial Weather StatementDVNDes Moines, Lee60 min
Sep 7, 7:56 PM CDTSevere Thunderstorm WarningDVNDes Moines28 min
Sep 7, 8:01 PM CDTTornado WarningDVNDes Moines29 min
Sep 7, 8:36 PM CDTFlash Flood WarningDVNDes Moines6 hr
Sep 8, 12:41 AM CDTSpecial Weather StatementDVNBenton, Cedar, Iowa, Johnson, Jones, Linn64 min
Sep 8, 1:25 AM CDTSpecial Weather StatementDVNClinton, Scott50 min
Sep 8, 1:34 AM CDTFlash Flood WarningDVNLinn4 hr
Sep 8, 1:53 AM CDTSpecial Weather StatementDVNCedar, Johnson22 min
Sep 8, 2:20 AM CDTSpecial Weather StatementDVNCedar, Clinton, Johnson, Scott55 min

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.